Hail, Dade
- When
- June 30, 1:03 AM CST
- Where
- Dade County, 0.55 mi E of Greenfield
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.420, -93.840
Thunderstorms developed over southwest Missouri during the early morning hours of 30 June. Large hail and damaging winds were observed with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms developed over southwest Missouri during the early morning hours of 30 June. Large hail and damaging winds were observed with these storms. Additional severe thunderstorms developed during the afternoon of 30 June. These storms also produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 29, 10:38 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 PM CDT MON JUN 29 2009 ...UPDATE TO AVIATION... .UPDATE... UPDATING THE GRIDS/ZONES FOR ISOLATED SHOWERS/THUNDER STARTING TO DEVELOP ALONG A BOUNDARY IN WEST CENTRAL MISSOURI/SOUTHEAST KANSAS. DONT BELIEVE ANYTHING WIDESPREAD WILL OCCUR...JUST ALONG THE BOUNDARY AND MAINLY THROUGH SUNSET. LINDENBERG && .DISCUSSION... HIGH PRESSURE ANCHORED ACROSS MUCH OF THE NATIONS MID SECTION BROUGHT A DRY CONTINENTAL AIRMASS INTO THE OZARKS. THIS ALLOWED FOR WARM TEMPERATURES AND LOW HUMIDITY. A FRONTAL BOUNDARY THAT SEPARATED THIS DRIER AIRMASS FROM A VERY HUMID GULF AIRMASS WAS POSITIONED ACROSS THE DEEP SOUTH. AFTERNOON CONVECTION HELPED TO SUPPRESS THE FRONT SOUTH OF INTERSTATE 20. MEANWHILE NORTHWEST FLOW PERSISTED IN RESPONSE TO AN ANOMALOUS UPPER LEVEL LOW OVER THE GREAT LAKES. THIS PATTERN WILL ALLOW FOR A MOSTLY DRY FORECAST THROUGH WEDNESDAY EVENING. BELOW NORMAL OVERNIGHT LOW READINGS WILL OCCUR THROUGH WEDNESDAY MORNING...WITH VALUES FALLING INTO THE 50S TONIGHT...AND LOW TO MID 60S TUESDAY THROUGH THURSDAY NIGHTS. EVENTUALLY MOISTURE WILL RETURN...CREATING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. THESE PRECIPITATION CHANCES WILL BE FOCUSED ALONG A ZONE OF BAROCLINICITY THAT BECOMES NEARLY STATIONARY...EITHER WITHIN OR NEAR THE OZARKS REGION. THIS STATIONARY BOUNDARY WILL BE LOCATED ALONG THE PERIPHERY OF A SUMMERTIME HIGH THAT BUILDS BACK OVER TEXAS. THIS IS TYPICALLY A FAVORABLE ZONE FOR BOTH NOCTURNAL AND LATE AFTERNOON CONVECTION. THIS LATE AFTERNOON CONVECTION WOULD BE IN THE FORM OF SINGLE CELL/PULSE THUNDERSTORMS...WHILE NOCTURNAL STORMS WOULD BE MORE OF A COMPLEX OR MULTICELLULAR. BOTH THE GFS AND ECMWF SUGGEST THAT THIS POTENTIAL RAINY PATTERN COULD BEGIN AS EARLY AS LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK WILL REMAIN NORMAL TO SLIGHTLY BELOW NORMAL...WITH AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S...WHILE LOWS FALL INTO THE 60S AND LOWER 70S. CRAMER && .AVIATION... FOR THE 06Z TAFS...STILL HAVE A BAND OF MID LEVEL CLOUDS FROM NEAR NEVADA TO BRANSON ON SATELLITE. NEW 4KM WRK BREAKS OUT CONVECTION AFTER 10Z OVER THE SOUTHWEST CORNER OF MISSOURI INTO SOUTHEAST KANSAS. WILL GO WITH CB AND VCTS WORDING AT JLN FROM 10 TO 14Z ON THE 06Z TAFS AND VFR CEILINGS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 801 PM CDT MON JUN 29 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 801 PM CDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT AND INTO THE HOLIDAY WEEKEND. THE TIMING AND INTENSITY OF THE STORMS ARE UNCERTAIN AT THIS TIME...AND WILL BE REFINED WITH LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 AM CDT TUE JUN 30 2009 MOZ089-090-094-300715- LAWRENCE MO-GREENE MO-DADE MO- 150 AM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DADE...NORTHEASTERN LAWRENCE AND NORTHWESTERN GREENE COUNTIES UNTIL 215 AM CDT... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENFIELD...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PENNSBORO BY 200 AM CDT. EVERTON BY 205 AM CDT. ASH GROVE AND 7 MILES NORTHWEST OF HALLTOWN BY 215 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 56 AND 75 WILL ALSO BE IMPACTED BY THIS STORM. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. CLAYCOMB
The Springfield radar (KSGF), 44 km away, was scanning. The volume nearest the first event began at 07:02 UTC.
7 hail, 4 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts blew down a street sign near the Walmart in Lamar.
The public estimated 60 mph wind gusts near Crane.
Thunderstorm wind gusts knocked over a few trees in the city of Galena.
Severe thunderstorm wind gusts knocked over several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181342, 181340, 181341, 181344, 181339, 181349, 181348, 181346, 181345, 181347, 181343.